MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-32-259-28S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
"the product was delivered and deployed successfully, during retrieval of the device the tip reconnected from the device and was stuck in the external iliac artery." patient outcome: "tip was successfully removed after cut down.No harm for the patient".
 
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system (28-n4-32-259-28s) with final assembly lot# b240723321, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on july 28, 2024.There were no nonconformances or reworks in relation to the device.A review of the device history records showed no issues were found during the manufacture of the device.The delivery system was returned for investigation.The pre-case plan was provided.The patient underwent a tevar extension procedure in which a relay pro nbs device (28-n4-32-259-28s) was implanted distally to a custom-made double branched relay pro nbs (b)(6); implanted on (b)(6) 2025) in order to treat an aneurysmatic descending aorta.Upon removal of the concerned relay pro nbs, the device tip disconnected from the delivery system; therefore, a cut-down was performed to retrieve the tip from the vessel of the patient.No harm was reported to the patient.The provided pre-case plan was reviewed, in which pre-operative ct images were included prior to the implant of the initial custom-made double branched relay pro nbs device.It was observed that descending aorta contained a 90-degree tortuous kink with mild calcification throughout the aortic arch.The position of the relay pro nbs device overlapping distally to the custom-made device was planned to be implanted through the tortuous bend of the descending aorta.The returned delivery system was inspected.The device tip was not included with the delivery system.Additionally, no significant kinking was observed throughout the outer sheath.During the manufacture of the device, manufacturing instruction mi-0200 rev.I [n4 and k1 stent graft loading] instructs the operator to apply a small amount of mixed epoxy to the first three threads of the distal clasp.A quality control inspector verifies the application of epoxy to ensure that the location and amount are correct.Dhr 2833-0420-xx rev.J [taa n4 packaging assembly dhr] confirmed that the corresponding step of applying epoxy to the distal clasp threads was performed and passed quality inspection.Capa 1279 was opened to investigate the issue of device tip separation from the distal clasp, in which corrective actions have since been implemented to mitigate the potential occurrence of device tip separation due to manufacturing inconsistencies.The device in this complaint was manufactured in july 2024, prior to the final implemented corrective actions in december 2024.Additionally, considering the tortuous anatomy of the patient, calcification present throughout the aorta and previously implanted stent-graft, it is possible that a combination of the difficult anatomy and snagging of the device tip on the previously implanted stent-graft may have caused the device tip to separate from distal clasp during the removal of the delivery system.However, without the intraoperative angiogram, the root cause of the tip separation could not be confirmed.In conclusion, a review of the device history records showed no issues were found during the manufacture of the device.The root cause of the reported failure of tip separation from the delivery system could not be determined.
 
Additional Manufacturer Narrative
During an internal review, bolton medical, inc.Determined that the applicable standard operating procedure did not clearly define the reporting timelines for supplemental mdrs.We have initiated corrective actions to address this gap and will be documented in our quality system under capa-2026-0002.All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system (28-n4-32-259-28s) with final assembly lot# b240723321, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on july 28, 2024.There were no nonconformances or reworks in relation to the device.A review of the device history records showed no issues were found during the manufacture of the device.The delivery system was returned for investigation.The pre-case plan was provided.The patient underwent a tevar extension procedure in which a relay pro nbs device (28-n4-32-259-28s) was implanted distally to a custom-made double branched relay pro nbs (28-nc36n25030s2590); implanted on (b)(6) 2025) in order to treat an aneurysmatic descending aorta.Upon removal of the concerned relay pro nbs, the device tip disconnected from the delivery system; therefore, a cut-down was performed to retrieve the tip from the vessel of the patient.No harm was reported to the patient.The provided pre-case plan was reviewed, in which pre-operative ct images were included prior to the implant of the initial custom-made double branched relay pro nbs device.It was observed that descending aorta contained a 90-degree tortuous kink with mild calcification throughout the aortic arch.The position of the relay pro nbs device overlapping distally to the custom-made device was planned to be implanted through the tortuous bend of the descending aorta.The returned delivery system was inspected.The device tip was not included with the delivery system.Additionally, no significant kinking was observed throughout the outer sheath.During the manufacture of the device, manufacturing instruction mi-0200 rev.I [n4 and k1 stent graft loading] instructs the operator to apply a small amount of mixed epoxy to the first three threads of the distal clasp.A quality control inspector verifies the application of epoxy to ensure that the location and amount are correct.Dhr 2833-0420-xx rev.J [taa n4 packaging assembly dhr] confirmed that the corresponding step of applying epoxy to the distal clasp threads was performed and passed quality inspection.Capa 1279 was opened to investigate the issue of device tip separation from the distal clasp, in which corrective actions have since been implemented to mitigate the potential occurrence of device tip separation due to manufacturing inconsistencies.The device in this complaint was manufactured in july 2024, prior to the final implemented corrective actions in december 2024.Additionally, considering the tortuous anatomy of the patient, calcification present throughout the aorta and previously implanted stent-graft, it is possible that a combination of the difficult anatomy and snagging of the device tip on the previously implanted stent-graft may have caused the device tip to separate from distal clasp during the removal of the delivery system.However, without the intraoperative angiogram, the root cause of the tip separation could not be confirmed.In conclusion, a review of the device history records showed no issues were found during the manufacture of the device.The root cause of the reported failure of tip separation from the delivery system could not be determined.

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
matthew cleary
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key22118038
Report Number2247858-2025-00134
Device Sequence Number7062870
Product Code MIH
UDI-Device Identifier00843576151154
UDI-Public00843576151154
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/28/2026
Device Catalogue Number28-N4-32-259-28S
Device Lot NumberB240723321
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer09/26/2025
09/26/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date03/05/2026
04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale